MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941824270
Medical Device Problem Codes Nonstandard Device (1420); Difficult to Remove (1528); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulty occurred.A 2.75 x 24mm synergy? xd drug-eluting was advanced for treatment.However, the device failed to cross the lesion, and difficulty was encountered during removal.The procedure was subsequently completed using a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.
 
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.Investigation results: device analysis findings: the 2.75 x 24mm synergy xd mr us stent delivery system was returned for analysis.A visual and tactile inspection revealed no issues identified with the hypotube and shaft polymer extrusion.Microscopic inspection identified that the device returned with the stented section exiting the distal section of the unknown guide extension catheter (6f).The stent appeared bunched at the proximal section initially however when the device was pushed/inserted further, via the proximal section, into the unknown guide extension catheter it was visible (via microscope) that the proximal section of the stent had been pulled distally resulting in stent struts bunching and stretching in the mid-section.A microscopic examination of the balloon material identified no tears, pinholes or damage.A microscopic examination of the proximal and distal markerbands identified no damage.A microscopic examination of the distal tip showed no signs of damage.During a device-to-device interaction test, the complaint device returned inserted in an unknown guide extension catheter (6f).An attempt was made to remove the device; however, it was not possible.The stent damage made it impossible to remove the device from the unknown guide extension catheter (6f).No other device issues/defects were identified during returned product analysis.Device history record review: it was confirmed that this device met manufacturing specification prior to distribution and there are no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was performed, and it confirmed that the event was defined in the risk documentation and is recorded accordingly in the product record review (prr) table.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: this investigation is assigned a most probable investigation conclusion code of cause not established, based on the limited information within the event, the gfe and also considering the device analysis.This conclusion code is based on the available information and the review/testing conducted at the complaint investigation site.During device analysis it was noted that the device returned already inserted within an unknown 6f guide extension catheter, and device analysis identified stent damage.The stent struts were pulled distally, bunched and stretched, in the mid-section.This damage prevented removal of the device from the guide extension catheter.The allegation of catheter difficulty crossing the lesion during the procedure is not confirmable via returned device analysis, therefore this cannot be confirmed, and it is not possible to determine what may have led this to occur.Based on the fact that the device was returned in a damaged condition within the guide extension catheter, it is not possible to recreate the procedure event and also considering that there has been no response to the gfe, it is not possible to determine the cause of the reported event.One possibility is that, after failed attempts to cross the lesion, the physician attempted to retrieve the device, but the stent encountered some form of resistance.This resistance may have caused slight stent damage, which then contributed to the difficulty removing the device from the guide extension catheter and as a result this led to further stent damage, however, this cannot be confirmed.The unreported stent damage was most likely the result of an unintentional handling error during attempts to withdraw the device from the guide extension catheter, consistent with the reported difficult to remove allegation, however, this cannot be confirmed.
 
Event or Problem Description

Brand Name
SYNERGY? XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key23965384
Report Number2124215-2026-00432
Device Sequence Number4928389
Product Code NIQ
UDI-Device Identifier08714729980902
UDI-Public(01)08714729980902(17)261007(10)35052393
Combination Product (Y/N)Y
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493941824270
Device Catalogue NumberH7493941824270
Device Lot Number0035052393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer03/05/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown